Alert archive / California / Wind Advisories in 2014

Wind Advisory 43, NWS San Diego, CA

June 14, 2014Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Jun 14, 2014, 8:17 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jun 15, 2014, 4:00 PM PDT. It was in force for 59 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2014, 8:17 PM PDT (03:17 UTC)
In effect from
Jun 15, 2014, 4:00 PM PDT
Expired
Jun 18, 2014, 3:00 AM PDT
In force
59 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 3.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2014-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2014-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2071 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

124 
WWUS76 KSGX 150317
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
817 PM PDT SAT JUN 14 2014

...WINDY IN THE MOUNTAINS AND DESERTS SUNDAY EVENING THROUGH AT
LEAST TUESDAY MORNING...

.WESTERLY WINDS WILL STRENGTHEN SUNDAY AFTERNOON INTO SUNDAY
EVENING AS A LARGE TROUGH OF LOW PRESSURE MOVES INTO THE PACIFIC
NORTHWEST. THE STRONG WESTERLY WINDS WILL CONTINUE THROUGH AT
LEAST TUESDAY MORNING...ALTHOUGH THERE WILL BE BRIEFLY LIGHTER
WINDS LATE MONDAY MORNING THROUGH EARLY TUESDAY AFTERNOON BEFORE
WINDS PICK UP AGAIN. GUSTS OF 50 MPH OR GREATER ARE LIKELY ALONG
THE MOUNTAIN RIDGES...THROUGH MOUNTAIN PASSES AND CANYONS...ALONG
MOUNTAIN DESERT SLOPES...AND INTO ADJACENT DESERT AREAS. WINDY
CONDITIONS MAY CONTINUE INTO LATE TUESDAY NIGHT BEFORE WINDS
DIMINISH.

CAZ056-058-061-062-151300-
/O.NEW.KSGX.WI.Y.0043.140616T0000Z-140617T1600Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
817 PM PDT SAT JUN 14 2014

...WIND ADVISORY IN EFFECT FROM 5 PM SUNDAY TO 9 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM SUNDAY TO 9 AM PDT
TUESDAY. 

* WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS OF 50 TO 55 MPH.
  LOCAL GUSTS TO 60 MPH POSSIBLE. 

* TIMING...SUNDAY EVENING THROUGH TUESDAY MORNING. WINDS WILL BE
  BRIEFLY WEAKER LATE MONDAY MORNING THROUGH EARLY MONDAY 
  AFTERNOON.

* LOCATION...MOUNTAIN RIDGE-TOPS...THROUGH PASSES AND
  CANYONS...ALONG MOUNTAIN DESERT SLOPES AND INTO ADJACENT DESERT
  AREAS. AREAS THROUGH AND BELOW THE SAN GORGONIO PASS AND NORTH
  OF INTERSTATE 10 IN THE COACHELLA VALLEY...AND AREAS ALONG
  INTERSTATE 8 IN SOUTHEAST SAN DIEGO COUNTY WILL BE IMPACTED.

* VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS IN BLOWING 
  DUST AND SAND IN THE DESERTS. 

* IMPACTS...STRONG CROSS WINDS CREATING DIFFICULT DRIVING
  CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE VEHICLES.
  OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING DUST. TRAVEL MAY BE
  IMPACTED ALONG PORTIONS OF I-10 AND I-8 IN THE DESERTS...AS WELL
  AS HIGHWAY 111 IN THE COACHELLA VALLEY.

* OUTLOOK...WINDS WILL LIKELY LOWER A BIT LATE TUESDAY MORNING
  THROUGH EARLY TUESDAY AFTERNOON BEFORE POSSIBLY BECOMING STRONG
  AGAIN TUESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. IN THE DESERTS...AREAS OF BLOWING
DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT
TIMES.

&&

$$

CAZ055-060-151300-
/O.NEW.KSGX.WI.Y.0043.140616T0000Z-140616T1600Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
817 PM PDT SAT JUN 14 2014

...WIND ADVISORY IN EFFECT FROM 5 PM SUNDAY TO 9 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM SUNDAY TO 9 AM PDT
MONDAY. 

* WINDS...SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING...SUNDAY EVENING THROUGH MONDAY MORNING.

* LOCATION...MOUNTAIN RIDGE-TOPS...THROUGH PASSES AND
  CANYONS...ALONG MOUNTAIN DESERT SLOPES AND INTO THE ADJACENT
  UPPER DESERT AREAS...INCLUDING APPLE AND LUCERNE VALLEYS.

* VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS IN BLOWING 
  DUST AND SAND IN THE DESERTS. 

* IMPACTS...STRONG CROSS WINDS CREATING DIFFICULT DRIVING
  CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE VEHICLES.
  OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING DUST. TRAVEL MAY BE
  IMPACTED ALONG PORTIONS OF I-15...INCLUDING THE CAJON PASS.

* OUTLOOK...WINDS WILL WEAKEN BY LATE MONDAY MORNING. GUSTY WINDS
  WILL CONTINUE IN THE SAN BERNARDINO COUNTY MOUNTAINS AND UPPER
  DESERTS DURING THE EVENING THROUGH EARLY MORNING HOURS MONDAY
  AND TUESDAY...BUT LIKELY NOT WIND ADVISORY STRENGTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. IN THE DESERTS...AREAS OF BLOWING
DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT
TIMES.

&&

$$

HARRISON
10 follow-up statements
013 
WWUS76 KSGX 150935
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
235 AM PDT SUN JUN 15 2014

...WINDY FOR THE MOUNTAINS AND DESERTS FOR LATE THIS AFTERNOON
THROUGH LATE TUESDAY NIGHT...

.A LOW PRESSURE SYSTEM MOVING INLAND THROUGH THE PACIFIC NORTHWEST
AND NORTHERN ROCKIES WILL BRING STRONGER ONSHORE FLOW TO SOUTHERN
CALIFORNIA WITH PERIODS OF GUSTY WEST WINDS FOR THE MOUNTAINS AND
DESERTS FOR LATE THIS AFTERNOON THROUGH LATE TUESDAY NIGHT. WINDS
WILL BE STRONGEST EACH DAY FROM LATE IN THE AFTERNOON TO LATE AT 
NIGHT.

CAZ055-056-058-060>062-152100-
/O.EXT.KSGX.WI.Y.0043.140615T2300Z-140618T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
235 AM PDT SUN JUN 15 2014

...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM
PDT WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
3 AM PDT WEDNESDAY. 

* WINDS...AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING...STRONGEST EACH DAY FROM LATE AFTERNOON THROUGH LATE AT NIGHT.

* LOCATION...MOUNTAIN RIDGE-TOPS...THROUGH PASSES AND CANYONS...ALONG
  MOUNTAIN DESERT SLOPES...AND INTO ADJACENT DESERT AREAS. AREAS
  THROUGH AND BELOW THE SAN GORGONIO PASS AND NORTH OF INTERSTATE
  10 IN THE COACHELLA VALLEY...AND AREAS ALONG INTERSTATE 8 IN
  SOUTHEASTERN SAN DIEGO COUNTY WILL BE IMPACTED.

* VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS IN BLOWING 
  DUST AND SAND IN THE DESERTS.

* IMPACTS...STRONG CROSS WINDS CREATING DIFFICULT DRIVING
  CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE VEHICLES.
  OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING SAN AND DUST.
  TRAVEL MAY BE IMPACTED ALONG PORTIONS OF INTERSTATES 8 AND 10 IN
  THE DESERTS AS WELL AS HIGHWAY 111 IN THE COACHELLA VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. IN THE DESERTS...AREAS OF BLOWING
DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT
TIMES.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
411 
WWUS76 KSGX 152017
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
117 PM PDT SUN JUN 15 2014

...WINDY FOR THE MOUNTAINS AND DESERTS FOR LATE THIS AFTERNOON
THROUGH LATE TUESDAY NIGHT...

.A LOW PRESSURE SYSTEM MOVING INLAND THROUGH THE PACIFIC
NORTHWEST AND NORTHERN ROCKIES WILL BRING STRONGER ONSHORE FLOW
TO SOUTHERN CALIFORNIA WITH PERIODS OF GUSTY WESTERLY WINDS IN THE
MOUNTAINS AND DESERTS LATE THIS AFTERNOON THROUGH LATE TUESDAY
NIGHT. WINDS WILL BE STRONGEST EACH DAY FROM LATE IN THE AFTERNOON
TO LATE AT NIGHT.

CAZ055-056-058-060>062-160430-
/O.CON.KSGX.WI.Y.0043.140615T2300Z-140618T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
117 PM PDT SUN JUN 15 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. 

* WINDS...AREAS OF WEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS 50 TO
  55 MPH.

* TIMING...STRONGEST EACH DAY FROM LATE AFTERNOON THROUGH LATE 
  AT NIGHT.

* LOCATION...MOUNTAIN RIDGE-TOPS...THROUGH PASSES AND CANYONS...
  ALONG MOUNTAIN DESERT SLOPES...AND INTO ADJACENT DESERT AREAS.
  AREAS THROUGH AND BELOW THE SAN GORGONIO PASS AND NORTH OF
  INTERSTATE 10 IN THE COACHELLA VALLEY...AND AREAS ALONG INTERSTATE
  8 IN SOUTHEASTERN SAN DIEGO COUNTY WILL BE IMPACTED.

* VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS IN BLOWING DUST
  AND SAND IN THE DESERTS.

* IMPACTS...STRONG CROSS WINDS CREATING DIFFICULT DRIVING
  CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE VEHICLES.
  OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING SAN AND DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. IN THE DESERTS...AREAS OF BLOWING DUST
AND SAND COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT TIMES.

&&

$$

JAD
470 
WWUS76 KSGX 160411
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
911 PM PDT SUN JUN 15 2014

...WINDY OVER THE MOUNTAINS AND DESERTS THROUGH LATE TUESDAY
NIGHT...

.A LOW PRESSURE SYSTEM MOVING INLAND THROUGH THE PACIFIC
NORTHWEST AND NORTHERN ROCKIES WILL CREATE STRONGER ONSHORE FLOW
OVER SOUTHERN CALIFORNIA THROUGH EARLY THIS WEEK. PERIODS OF GUSTY
WESTERLY WINDS WILL DEVELOP IN THE MOUNTAINS AND DESERTS THROUGH
LATE TUESDAY NIGHT. WINDS WILL BE STRONGEST EACH DAY FROM LATE IN
THE AFTERNOON TO LATE AT NIGHT.

CAZ055-056-058-060>062-161300-
/O.CON.KSGX.WI.Y.0043.000000T0000Z-140618T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
911 PM PDT SUN JUN 15 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WINDS...WEST 25 TO 35 MPH...WITH LOCAL GUSTS TO 55 MPH.

* TIMING...STRONGEST EACH DAY FROM LATE AFTERNOON THROUGH LATE 
  AT NIGHT. 

* LOCATION...MOUNTAIN RIDGE-TOPS...THROUGH PASSES AND CANYONS... 
  ALONG MOUNTAIN DESERT SLOPES...AND INTO ADJACENT DESERT AREAS. 
  AREAS THROUGH AND BELOW THE SAN GORGONIO PASS AND NORTH OF 
  INTERSTATE 10 IN THE COACHELLA VALLEY...AND AREAS ALONG 
  INTERSTATE 8 IN SOUTHEASTERN SAN DIEGO COUNTY WILL BE 
  IMPACTED. 

* VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS IN BLOWING 
  DUST AND SAND IN THE DESERTS. 

* IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE VEHICLES.
  OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING SAND AND DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. IN THE DESERTS...AREAS OF BLOWING
DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT
TIMES.

&&

$$

JJT
096 
WWUS76 KSGX 161033
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
333 AM PDT MON JUN 16 2014

...WINDY FOR THE MOUNTAINS AND DESERTS THROUGH LATE TUESDAY NIGHT...

.A LOW PRESSURE SYSTEM MOVING INLAND THROUGH THE PACIFIC
NORTHWEST AND NORTHERN ROCKIES WILL CREATE STRONGER ONSHORE FLOW
OVER SOUTHERN CALIFORNIA THROUGH EARLY THIS WEEK. PERIODS OF
STRONG GUSTY WEST WINDS WILL CONTINUE IN THE MOUNTAINS AND DESERTS
THROUGH LATE TUESDAY NIGHT. WINDS WILL BE STRONGEST EACH DAY FROM
LATE IN THE AFTERNOON TO LATE AT NIGHT.

CAZ055-056-058-060>062-162100-
/O.CON.KSGX.WI.Y.0043.000000T0000Z-140618T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
333 AM PDT MON JUN 16 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. 

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH.

* TIMING...STRONGEST EACH DAY FROM LATE AFTERNOON THROUGH LATE 
  AT NIGHT. 

* LOCATION...MOUNTAIN RIDGE-TOPS...THROUGH PASSES AND CANYONS...ALONG
  MOUNTAIN DESERT SLOPES...AND INTO ADJACENT DESERT AREAS. AREAS
  THROUGH AND BELOW THE SAN GORGONIO PASS AND NORTH OF INTERSTATE
  10 IN THE COACHELLA VALLEY...AND AREAS ALONG INTERSTATE 8 IN
  SOUTHEASTERN SAN DIEGO COUNTY WILL BE IMPACTED.

* VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS IN BLOWING 
  DUST AND SAND IN THE DESERTS.

* IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE 
  VEHICLES. OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING SAND 
  AND DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. IN THE DESERTS...AREAS OF BLOWING
DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT
TIMES.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
639 
WWUS76 KSGX 162001
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
101 PM PDT MON JUN 16 2014

...WINDY FOR THE MOUNTAINS AND DESERTS THROUGH LATE TUESDAY
NIGHT...

.A LOW PRESSURE SYSTEM MOVING INLAND THROUGH THE PACIFIC
NORTHWEST AND NORTHERN ROCKIES WILL CONTINUE TO BRING STRONG
ONSHORE FLOW OVER SOUTHERN CALIFORNIA DURING THE FIRST HALF OF
THE WORK-WEEK. PERIODS OF STRONG AND GUSTY WEST WINDS WILL
CONTINUE IN THE MOUNTAINS AND DESERTS THROUGH LATE TUESDAY
NIGHT...WITH LOCAL GUSTS TO 60 MPH AT TIMES. WINDS WILL BE
STRONGEST EACH DAY FROM LATE IN THE AFTERNOON INTO THE LATE NIGHT
HOURS. WINDS WILL DIMINISH ON WEDNESDAY AS THE SYSTEM MOVES OFF
TO THE EAST.

CAZ055-056-058-060>062-170515-
/O.CON.KSGX.WI.Y.0043.000000T0000Z-140618T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
101 PM PDT MON JUN 16 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH
  AND LOCAL GUSTS TO 60 MPH.

* TIMING...THROUGH LATE TUESDAY NIGHT. STRONGEST WINDS WILL OCCUR
  EACH DAY FROM LATE AFTERNOON THROUGH LATE NIGHT.

* LOCATION...MOUNTAIN RIDGE-TOPS...THROUGH PASSES AND CANYONS... 
  ALONG MOUNTAIN DESERT SLOPES...AND INTO ADJACENT DESERT AREAS. 
  AREAS THROUGH AND BELOW THE SAN GORGONIO PASS AND NORTH OF 
  INTERSTATE 10 IN THE COACHELLA VALLEY...AND AREAS ALONG 
  INTERSTATE 8 IN SOUTHEASTERN SAN DIEGO COUNTY WILL BE 
  IMPACTED. 

* VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS IN BLOWING 
  DUST AND SAND IN THE DESERTS. 

* IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE VEHICLES.
  OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING SAND AND DUST.
  TRAVEL MAY BE IMPACTED ALONG PORTIONS OF I-10...I-15...AND I-8
  IN THE DESERTS...AS WELL AS HIGHWAY 111 IN THE COACHELLA VALLEY.

* OUTLOOK...WINDS WILL DIMINISH SIGNIFICANTLY ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. IN THE DESERTS...AREAS OF BLOWING
DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT
TIMES.

&&

$$

HARRISON
569 
WWUS76 KSGX 170438
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
938 PM PDT MON JUN 16 2014

...WINDY FOR THE MOUNTAINS AND DESERTS THROUGH LATE TUESDAY
NIGHT...

.A LOW PRESSURE SYSTEM MOVING EAST THROUGH THE PACIFIC NORTHWEST
AND NORTHERN ROCKIES WILL CONTINUE TO BRING STRONG ONSHORE FLOW
OVER SOUTHERN CALIFORNIA EARLY THIS WEEK. PERIODS OF STRONG AND
GUSTY WEST WINDS WILL CONTINUE IN THE MOUNTAINS AND DESERTS
THROUGH LATE TUESDAY NIGHT...WITH LOCAL GUSTS TO 60 MPH AT TIMES.
WINDS WILL BE STRONGEST EACH DAY FROM LATE IN THE AFTERNOON
THROUGH LATE NIGHT. WINDS WILL DIMINISH ON WEDNESDAY AS THE SYSTEM
MOVES OFF TO THE EAST.

CAZ055-056-058-060>062-171300-
/O.CON.KSGX.WI.Y.0043.000000T0000Z-140618T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
938 PM PDT MON JUN 16 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH AND
  LOCAL GUSTS TO 60 MPH.

* TIMING...THROUGH LATE TUESDAY NIGHT. STRONGEST WINDS WILL 
  OCCUR EACH DAY FROM LATE AFTERNOON THROUGH LATE NIGHT. 

* LOCATION...MOUNTAIN RIDGES...THROUGH PASSES AND CANYONS...
  ALONG MOUNTAIN DESERT SLOPES...AND INTO ADJACENT DESERT AREAS.
  AREAS THROUGH AND BELOW THE SAN GORGONIO PASS AND NORTH OF
  INTERSTATE 10 IN THE COACHELLA VALLEY...AND AREAS ALONG
  INTERSTATE 8 IN SOUTHEASTERN SAN DIEGO COUNTY WILL BE IMPACTED.

* VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS IN BLOWING 
  DUST AND SAND IN THE DESERTS. 

* IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE 
  VEHICLES. OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING SAND 
  AND DUST. TRAVEL MAY BE IMPACTED ALONG PORTIONS OF I-10...
  I-15...AND I-8 IN THE DESERTS...AS WELL AS HIGHWAY 111 IN THE 
  COACHELLA VALLEY. 

* OUTLOOK...WINDS WILL DIMINISH SIGNIFICANTLY ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. IN THE DESERTS...AREAS OF BLOWING
DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT
TIMES.

&&

$$

MAXWELL
948 
WWUS76 KSGX 171006
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
306 AM PDT TUE JUN 17 2014

...WINDY FOR THE MOUNTAINS AND DESERTS THROUGH LATE TONIGHT...

.A LOW PRESSURE SYSTEM MOVING INLAND INTO THE NORTHERN ROCKIES 
WILL MAINTAIN STRONGER ONSHORE FLOW FOR SOUTHERN CALIFORNIA
THROUGH LATE TONIGHT WITH PERIODS OF LOCALLY STRONG GUSTY WEST
WINDS...MAINLY EARLY THIS MORNING...AND AGAIN FOR LATE THIS
AFTERNOON THROUGH LATE TONIGHT.

CAZ055-056-058-060>062-171815-
/O.CON.KSGX.WI.Y.0043.000000T0000Z-140618T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
306 AM PDT TUE JUN 17 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. 

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH.

* TIMING...STRONGEST EARLY THIS MORNING...AND AGAIN LATE THIS
  AFTERNOON THROUGH LATE TONIGHT.

* LOCATION...MOUNTAIN RIDGES...THROUGH PASSES AND CANYONS... 
  ALONG MOUNTAIN DESERT SLOPES...AND INTO ADJACENT DESERT 
  AREAS. AREAS THROUGH AND BELOW THE SAN GORGONIO PASS AND 
  NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY...AND AREAS 
  ALONG INTERSTATE 8 IN SOUTHEASTERN SAN DIEGO COUNTY WILL BE 
  IMPACTED.

* VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS IN BLOWING 
  DUST AND SAND IN THE DESERTS.

* IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE 
  VEHICLES. OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING SAND 
  AND DUST. TRAVEL MAY BE IMPACTED ALONG PORTIONS OF I-10... 
  I-15...AND I- 8 IN THE DESERTS...AS WELL AS HIGHWAY 111 IN 
  THE COACHELLA VALLEY.

* OUTLOOK...WINDS WILL DIMINISH SIGNIFICANTLY ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. IN THE DESERTS...AREAS OF BLOWING
DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT
TIMES.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
467 
WWUS76 KSGX 171655
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
955 AM PDT TUE JUN 17 2014

...WINDY FOR THE MOUNTAINS AND DESERTS THROUGH LATE TONIGHT...

.A LOW PRESSURE SYSTEM MOVING INLAND INTO THE NORTHERN ROCKIES
WILL MAINTAIN STRONGER ONSHORE FLOW FOR SOUTHERN CALIFORNIA
THROUGH LATE TONIGHT WITH PERIODS OF LOCALLY STRONG GUSTY WEST
WINDS...MAINLY LATE THIS AFTERNOON THROUGH LATE TONIGHT.

CAZ055-056-058-060>062-180100-
/O.CON.KSGX.WI.Y.0043.000000T0000Z-140618T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
955 AM PDT TUE JUN 17 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH.

* TIMING...STRONGEST LATE THIS AFTERNOON THROUGH LATE TONIGHT.

* LOCATION...MOUNTAIN RIDGES...THROUGH PASSES AND CANYONS... 
  ALONG MOUNTAIN DESERT SLOPES...AND INTO ADJACENT DESERT AREAS. 
  AREAS THROUGH AND BELOW THE SAN GORGONIO PASS AND NORTH OF 
  INTERSTATE 10 IN THE COACHELLA VALLEY...AND AREAS ALONG 
  INTERSTATE 8 IN SOUTHEASTERN SAN DIEGO COUNTY WILL BE 
  IMPACTED. 

* VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS IN BLOWING 
  DUST AND SAND IN THE DESERTS. 

* IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE VEHICLES.
  OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING SAND AND DUST.
  TRAVEL MAY BE IMPACTED ALONG PORTIONS OF I-10... I-15...AND I-8
  IN THE DESERTS...AS WELL AS HIGHWAY 111 IN THE COACHELLA VALLEY.

* OUTLOOK...WINDS WILL DIMINISH SIGNIFICANTLY WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. IN THE DESERTS...AREAS OF BLOWING
DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT
TIMES.

&&

$$

MM
107 
WWUS76 KSGX 180104
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
604 PM PDT TUE JUN 17 2014

...WINDY FOR THE MOUNTAINS AND DESERTS THROUGH LATE TONIGHT...

.A LOW PRESSURE SYSTEM MOVING EAST INTO THE NORTHERN ROCKIES WILL
MAINTAIN LOCALLY STRONG GUSTY WEST WIND THROUGH LATE TONIGHT.
WINDS WILL BE STRONGEST ON THE MOUNTAIN CRESTS...DESERT MOUNTAIN
SLOPES...THROUGH SAN GORGONIO PASS AND ADJACENT DESERTS.

CAZ055-056-058-060>062-181000-
/O.CON.KSGX.WI.Y.0043.000000T0000Z-140618T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
604 PM PDT TUE JUN 17 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY...

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING...THROUGH LATE TONIGHT.

* LOCATION...MOUNTAIN RIDGES...THROUGH PASSES AND CANYONS... 
  ALONG MOUNTAIN DESERT SLOPES...AND INTO ADJACENT DESERT AREAS. 
  AREAS THROUGH AND BELOW THE SAN GORGONIO PASS AND NORTH OF 
  INTERSTATE 10 IN THE COACHELLA VALLEY...AND AREAS ALONG 
  INTERSTATE 8 IN SOUTHEASTERN SAN DIEGO COUNTY WILL BE 
  IMPACTED. 

* VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS IN BLOWING 
  DUST AND SAND IN THE DESERTS. 

* IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE 
  VEHICLES. OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING SAND 
  AND DUST. TRAVEL MAY BE IMPACTED ALONG PORTIONS OF I-10... 
  I-15...AND I-8 IN THE DESERTS...AS WELL AS HIGHWAY 111 IN THE 
  COACHELLA VALLEY. 

* OUTLOOK...WINDS WILL DIMINISH BY WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. IN THE DESERTS...AREAS OF BLOWING
DUST AND SAND COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT
TIMES.

&&

$$

MAXWELL
414 
WWUS76 KSGX 180948
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
248 AM PDT WED JUN 18 2014

CAZ055-056-058-060>062-181100-
/O.EXP.KSGX.WI.Y.0043.000000T0000Z-140618T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
248 AM PDT WED JUN 18 2014

...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...

WINDS HAVE WEAKENED IN THE MOUNTAINS AND DESERTS AND THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE AT 3 AM.

$$

SS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 14, 1:20 PM PDT, 6 hours 57 minutes earlier.

Area forecast discussion, Jun 14, 1:20 PM PDT, 6 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
120 PM PDT SAT JUN 14 2014

.SYNOPSIS...
SEASONAL WEATHER WILL CONTINUE THROUGH NEXT WEEK. LOW CLOUDS WILL
CONTINUE IN THE COASTAL AREAS AND VALLEYS NIGHTS AND MORNINGS...AND
GUSTY WESTERLY WINDS WILL CONTINUE IN THE MOUNTAINS AND DESERTS LATE
EACH DAY AND OVERNIGHT...STRONGEST LATE SUNDAY EVENING. SLIGHTLY
COOLER MONDAY AND TUESDAY...AND AGAIN LATE IN THE WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

SKIES WERE CLEAR OVER THE CWA EARLY THIS AFTERNOON. ONSHORE SFC
PRESSURE GRADIENTS WERE RUNNING 1-3 MBS TO THE NE...AND. 6-7 MBS TO
THE LOWER DESERTS. WESTERLY WINDS HAD DROPPED OFF CONSIDERABLY FROM
THIS MORNING...WITH THE MOST GUSTS BELOW 25 MPH AT 1 PM PDT.

WEAKER SURFACE GRADIENTS TO THE DESERTS THIS EVENING SHOULD RESULT
IN A THINNER MARINE LAYER...AND A LATE ONSET OF MARINE CLOUDS TO
COASTAL AREAS. THE CLOUDS SHOULD NOT BE A EXTENSIVE AS LAST NIGHT
AND BURN OFF FAIRLY QUICKLY ON SUN. SEASONAL TEMPERATURES AND SUNNY
SKIES ARE EXPECTED ON SUNDAY...BUT LATE IN THE DAY THE WEST WINDS
WILL RAMP UP WITH STRONG GUSTS THROUGH THE MTN PASSES INTO THE
DESERTS. PEAK GUSTS OVER 55 MPH ARE POSSIBLE BY LATE SUN EVENING
THROUGH THE WIND-PRONE CORRIDORS. THE INCREASED ONSHORE FLOW WILL
HELP TO DEEPEN THE MARINE LAYER THROUGH TUE MORNING.

THE HEMISPHERIC PATTERN WITH A STRONG RIDGE BTWN 140-150W...AND A
BROAD TROUGH OVER THE WESTERN U.S. WILL CONTINUE THROUGH THE MIDDLE
OF NEXT WEEK. THE RIDGE IS SOMEWHAT PROGRESSIVE HOWEVER...SO TOWARD
THE END OF THE WEEK SOME WEAK RIDGING IS POSSIBLE OVER THE AREA.
HOWEVER...THE GFS IS COMING ON BOARD WITH THE ECMWF SOLUTION OF
DRAGGING THE CUT-OFF LOW...CURRENTLY ABOUT 1000 MILES WSW OF SAN
DIEGO...EAST OVER THE REGION LATE FRI/SAT. THERE WILL BE SOME SLIGHT
VARIATION IN THE MARINE LAYER AND ASSOCIATED CLOUDS/CLEARING EACH
DAY. OTHERWISE...NEAR SEASONAL JUNE WEATHER WILL PREVAIL UNTIL NEXT
WEEKEND WHEN THE UPPER LOW COULD LIFT THE MARINE LAYER FURTHER FOR
MORE COOLING AND PERSISTENT CLOUD COVER.

WINDS...AFTER A GENERAL WEAKENING TODAY AND TONIGHT...WIND WILL
INCREASE AGAIN SUN AFT/EVE AS SFC LOW PRESSURE DEEPENS OVER THE HIGH
DESERTS. THE 12/18Z NAM RUNS HAVE A 996 MB LOW NEAR DEATH VALLEY...
AND THE LOCAL 12Z WRFEMS SHOWS 30 AGL WINDS RAMPING TO 50 MPH OR
MORE THROUGH THE WINDIER PASSES AND OVER THE DESERT FOOTHILLS. THIS
IS ALSO SUPPORTED BY OUR LOCAL WIND PROGRAM RUNS OF THE 12Z ECMWF
AND GFS MODELS. THESE WINDS WILL LIKELY CREATE AREAS OF BLOWING DUST
IN THE DESERTS AT TIMES AND MAY REQUIRE A WIND ADVISORY FOR THE
DESERTS/MTNS BY LATE TOMORROW.

&&

.AVIATION...
142030Z...COAST/VALLEYS...LOW CLOUDS RETURNING TO THE COASTAL
AIRPORTS AFT 03Z SUN...BUT COULD BE AS LATE AS 08Z SUN. EXPECT BASES
1500-2000 FT MSL AND TOPS TO 2500 FT MSL. LOW CLOUDS WILL SPREAD
20-30 MILES INLAND LATE TONIGHT...WITH AREAS OF FOG REDUCING VIS TO
3SM OR LESS WHERE TERRAIN AND CLOUDS INTERSECT. EXPECT CLEARING TO
THE COAST BETWEEN 15Z AND 18Z SUN.

MTNS/DESERTS...W TO NW WINDS COULD INCREASE AGAIN THIS EVENING
THROUGH TONIGHT FOR MORE WEAK-MDT UDDFS/LLWS OVER AND EAST OF THE
MTNS. OTHERWISE...SKC WITH UNRESTRICTED VIS THROUGH SUNDAY MORNING.

&&

.MARINE...
200PM PDT...NO HAZARDOUS MARINE WEATHER CONDITIONS ARE EXPECTED
THROUGH WEDNESDAY NIGHT.
&&

.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...JAD
AVIATION/MARINE...PG

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.